Seizure freedom after lamotrigine rash: A peculiar phenomenon in epilepsy

Yosuke Kakisaka, Kazutaka Jin, Kazuhiro Kato, Masaki Iwasaki, Nobukazu Nakasato

Research output: Contribution to journalArticlepeer-review

Abstract

57-year-old right-handed woman with a history of left frontal lobe stroke had experienced episodes of language-expression difficulty followed by paraphasia lasting for approximately 30 seconds two years earlier. She was diagnosed with left frontal lobe epilepsy, and a lamotrigine regimen was initiated. This treatment had to be stopped five weeks after initiation because she developed a rash, and her drug lymphocyte stimulation test result was positive. Interestingly, she has since remained seizure free without requiring any antiepileptic medications. This adult case with a peculiar clinical course provides support for the hypothesis of immunomodulation process involvement in epilepsy, a phenomenon that was previously mainly seen in pediatric patients.

Original languageEnglish
Pages (from-to)2521-2522
Number of pages2
JournalInternal Medicine
Volume53
Issue number21
DOIs
Publication statusPublished - 2014 Jan 1

Keywords

  • Epilepsy
  • Immune system
  • Lamotrigine rash
  • Seizure freedom

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Seizure freedom after lamotrigine rash: A peculiar phenomenon in epilepsy'. Together they form a unique fingerprint.

Cite this